Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 176, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 17, 2019, 6:37 PM CDT for Monroe County, Illinois; 4 counties in Missouri. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2019, 6:37 PM CDT (23:37 UTC)
- Expired
- Jul 17, 2019, 6:55 PM CDT
- In force
- 18 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Franklin County, MO, Jefferson County, MO, Saint Louis County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 55 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 6:40 PM CDT | TSTM WND DMG | Waterloo, IL | POWER LINES DOWN ALONG SOUTH MARKET STREET IN WATERLOO. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 5:17 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751
WUUS53 KLSX 172337
SVRLSX
ILC133-MOC071-099-189-221-180015-
/O.NEW.KLSX.SV.W.0176.190717T2337Z-190718T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
637 PM CDT Wed Jul 17 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Monroe County in southwestern Illinois...
Jefferson County in east central Missouri...
Northeastern Washington County in east central Missouri...
Southeastern Franklin County in east central Missouri...
South central St. Louis County in east central Missouri...
* Until 715 PM CDT.
* At 637 PM CDT, severe thunderstorms were located along a line
extending from near New Athens to near De Soto, moving south at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Arnold, Festus, Waterloo, Columbia, De Soto, Pevely, Crystal City,
Red Bud, Herculaneum, Hillsboro, Barnhart, Cedar Hill, Oakville,
Antonia, Mehlville, Lemay, Valmeyer, Olympian Village, Cedar Hill
Lakes and Fountain.
This includes Interstate 55 in Missouri between exits 170 and 191.
This also includes Washington State Park, Mastodon Historic Site,
Sandy Creek Covered Bridge Historic Site, and Gov. Dunklin's Grave
Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3829 9082 3835 9078 3847 9036 3852 9026
3843 9015 3841 9014 3822 8994 3822 9003
3818 9004 3803 9062 3807 9061 3808 9064
3802 9064 3799 9077
TIME...MOT...LOC 2337Z 342DEG 26KT 3833 8993 3816 9066
HAIL...<.75IN
WIND...60MPH
$$
KD2 follow-up statements
791
WWUS53 KLSX 172346
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
646 PM CDT Wed Jul 17 2019
MOC071-189-172355-
/O.CAN.KLSX.SV.W.0176.000000T0000Z-190718T0015Z/
Franklin MO-St. Louis MO-
646 PM CDT Wed Jul 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN AND
SOUTH CENTRAL ST. LOUIS COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Illinois...and southeastern and east central Missouri.
LAT...LON 3824 9077 3830 9076 3838 9035 3843 9015
3841 9014 3822 8994 3822 9003 3818 9004
3803 9062 3807 9061 3808 9064 3802 9064
3799 9077
TIME...MOT...LOC 2345Z 342DEG 25KT 3829 8992 3812 9065
$$
ILC133-MOC099-221-180015-
/O.CON.KLSX.SV.W.0176.000000T0000Z-190718T0015Z/
Monroe IL-Jefferson MO-Washington MO-
646 PM CDT Wed Jul 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR MONROE...JEFFERSON AND NORTHEASTERN WASHINGTON COUNTIES...
At 645 PM CDT, severe thunderstorms were located along a line
extending from near New Athens to near De Soto, moving south at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Festus, Waterloo, Columbia, De Soto, Pevely, Crystal City, Red Bud,
Herculaneum, Hillsboro, Barnhart, Valmeyer, Olympian Village,
Fountain, Old Mines, New Design, Horine, Imperial, Maeystown,
Kimmswick and Fults.
This also includes Washington State Park, Sandy Creek Covered Bridge
Historic Site, and Gov. Dunklin's Grave Historic Site.
This includes Interstate 55 in Missouri between exits 170 and 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3824 9077 3830 9076 3838 9035 3843 9015
3841 9014 3822 8994 3822 9003 3818 9004
3803 9062 3807 9061 3808 9064 3802 9064
3799 9077
TIME...MOT...LOC 2345Z 342DEG 25KT 3829 8992 3812 9065
HAIL...<.75IN
WIND...60MPH
$$
KD646
WWUS53 KLSX 172355
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
655 PM CDT Wed Jul 17 2019
ILC133-MOC099-221-180005-
/O.CAN.KLSX.SV.W.0176.000000T0000Z-190718T0015Z/
Monroe IL-Jefferson MO-Washington MO-
655 PM CDT Wed Jul 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR MONROE...JEFFERSON AND
NORTHEASTERN WASHINGTON COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Illinois...and southeastern and east central Missouri.
LAT...LON 3824 9077 3830 9076 3838 9035 3843 9015
3841 9014 3822 8994 3822 9003 3818 9004
3803 9062 3807 9061 3808 9064 3802 9064
3799 9077
TIME...MOT...LOC 2354Z 342DEG 26KT 3822 8989 3805 9062
$$
KDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:51 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 17, 3:51 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
351 PM CDT Wed Jul 17 2019
.SHORT TERM... (Through Late Thursday Night)
Issued at 346 PM CDT Wed Jul 17 2019
Main focus in the short term will be thunderstorm chances and then
the lingering heat.
Line of thunderstorms was moving across parts of northeast MO and
northwest IL this afternoon, riding along a CAPE gradient that is
mostly aligned with the Mississippi River. As this moves southeast,
remaining in a very unstable environment of 3000-3500 j/kg air,
strong to severe storms will be possible though sunset.
A second area of storms has developed along a weak surface boundary
and were moving very slowly east/northeast. These are not expected
to become severe as the lack of shear and stout cap will prevent
that. These storms will also dissipate around sunset as the loss of
heat will prevent further development.
Sally
.LONG TERM... (Friday through Next Wednesday)
Issued at 346 PM CDT Wed Jul 17 2019
For Thursday through Saturday, strong high sits over the southern
US, keeping us under hot, dry air. Have not made any changes to
Heat Warning headlines, as 850 temps hold at 22-25C through the next
few days.
By Saturday night into Sunday, 500mb high retreats west and ridge
axis shifts and the ridge axis settles over Montana/Wyoming. A weak,
dry cool front moves through during the day on Sunday providing the
potential for some relief. Based on this, have not extended heat
headlines into Sunday.
From the beginning of the work week next week, through the remainder
of the forecast period, 500 mb high strengthens over the 4 corners
region which results in cooler northwest flow aloft for MO/IL.
Sally
&&
.AVIATION... (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1205 PM CDT Wed Jul 17 2019
VFR through the TAF period with wind mostly under 10 kts. Added
VCTS to STL, CPS as weak frontal boundary will be focus for
isolated thunderstorms and at UIN with the line of thunderstorms
in Iowa at 17Z, could move across the UIN terminal later this
afternoon.
SPECIFICS FOR KSTL:
VFR through the period, with isolated thunderstorms this evening
and afternoon, ending quickly around sunset.
Sally
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Excessive Heat Warning until 8 PM CDT Saturday for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-
Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
MO-Ralls MO-Saint Charles MO-Saint Francois MO-Saint Louis
City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO-Warren
MO-Washington MO.
Heat Advisory until 8 PM CDT Saturday for Iron MO-Madison MO-
Reynolds MO.
IL...Excessive Heat Warning until 8 PM CDT Saturday for Adams IL-Bond
IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-Washington
IL.
&&
WFO LSXHazardous weather outlook, Jul 17, 4:11 AM CDT, 14 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 411 AM CDT Wed Jul 17 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-180915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 411 AM CDT Wed Jul 17 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance for thunderstorms across parts of central and southeast Missouri this afternoon and evening. There is a slight chance for thunderstorms over sections of far northeast Missouri late this evening into tonight. There is a slight risk that a few storms could be severe with the main threats being hail and damaging wind. Very hot and humid conditions are expected today. Please refere to the excessive heat warning for more details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms over portions of the area from late Satuday through Tuesday. Very hot and humid conditions are expected to continue through Saturday. Please refer to the excessive heat warning and heat advisory for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into this evening. Maples
In the hours before
Local storm report, Jul 17, 6:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CDT WED JUL 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND GST SAINT JACOB 38.72N 89.77W
07/17/2019 M44 MPH MADISON IL AMATEUR RADIO
PEAK GUST WITH THE GUST FRONT.
&&
JPGLocal storm report, Jul 17, 6:24 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT WED JUL 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG 2 WNW SAINT LOUIS 38.65N 90.28W
07/17/2019 ST. LOUIS CITY MO FIRE DEPT/RESCUE
LARGE TREE DOWN.
&&
JPGLocal storm report, Jul 17, 6:27 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT WED JUL 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 E UPLANDS PARK 38.70N 90.25W
07/17/2019 ST. LOUIS CITY MO PUBLIC
WIRES DOWN.
&&
JPGLocal storm report, Jul 17, 6:28 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT WED JUL 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG QUINCY 39.94N 91.39W
07/17/2019 ADAMS IL BROADCAST MEDIA
LARGE TREE SNAPPED AND FELL ONTO A GARAGE.
&&
JPGLocal storm report, Jul 17, 6:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT WED JUL 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 ESE DITTMER 38.32N 90.65W
07/17/2019 JEFFERSON MO PUBLIC
LARGE TREE AND WIRES DOWN. TIME ESTIMATED
FROM RADAR.
&&
JPGLocal storm report, Jul 17, 6:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
637 PM CDT WED JUL 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HEAVY RAIN FARMINGTON 37.78N 90.43W
07/17/2019 M1.95 INCH ST. FRANCOIS MO BROADCAST MEDIA
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 32 min |
| Jul 17, 3:27 PM CDT | Special Weather Statement | LSX | Adams, Brown | 48 min |
| Jul 17, 3:36 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 39 min |
| Jul 17, 4:11 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Calhoun, Greene, Macoupin, Pike | 49 min |
| Jul 17, 4:51 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Madison | 39 min |
| Jul 17, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Calhoun, Jersey, Macoupin, Madison, Montgomery and 1 more | 48 min |
| Jul 17, 6:01 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 44 min |
| Jul 17, 3:59 PM CDT | Special Weather Statement | LSX | Callaway | 31 min |
| Jul 17, 4:37 PM CDT | Special Weather Statement | LSX | Audrain | 23 min |
| Jul 17, 4:49 PM CDT | Special Weather Statement | LSX | Montgomery | 26 min |
| Jul 17, 5:50 PM CDT | Areal Flood Advisory | LSX | Madison | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.